Alert archive / Ohio / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 3, NWS Cleveland, OH

January 9, 20084 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jan 9, 2008, 12:55 AM EST for 4 counties in Ohio. It was in force for 65 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 9, 2008, 12:55 AM EST (05:55 UTC)
Expired
Jan 9, 2008, 2:00 AM EST
In force
65 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Holmes County, OH, Lorain County, OH, Medina County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 47 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 1:11 AM ESTTSTM WND GST 65Lorain, OHTREES AND LIMBS DOWN.
Jan 9, 1:39 AM ESTTSTM WND GST 69Elyria, OH
Jan 9, 1:45 AM ESTTSTM WND DMGLorain, OHTHREE POWER POLES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 9, 12:53 AM ESTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 5.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2008-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2008-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1782 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 090555
SVRCLE
OHC075-093-103-169-090700-
/O.NEW.KCLE.SV.W.0003.080109T0555Z-080109T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1255 AM EST WED JAN 9 2008

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LORAIN COUNTY IN NORTH CENTRAL OHIO...
  THIS INCLUDES THE CITIES OF...LORAIN...ELYRIA...
  HOLMES COUNTY IN NORTHEAST OHIO...
  THIS INCLUDES THE CITY OF MILLERSBURG...
  MEDINA COUNTY IN NORTHEAST OHIO...
  THIS INCLUDES THE CITY OF MEDINA...
  WAYNE COUNTY IN NORTHEAST OHIO...
  THIS INCLUDES THE CITY OF WOOSTER...

* UNTIL 200 AM EST

* AT 1249 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 21 MILES WEST OF WEST SALEM TO 25 MILES WEST OF
  GLENMONT...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
  ASHLAND TO 6 MILES NORTHWEST OF MOUNT VERNON...AND MOVING EAST AT
  50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WELLINGTON...AMHERST...NASHVILLE...LODI...GRAFTON...NORTH
  RIDGEVILLE...AVON LAKE...SHREVE...KILLBUCK...HOLMESVILLE...
  CRESTON...BRUNSWICK...RITTMAN...BERLIN...ORRVILLE...WADSWORTH...
  DOYLESTOWN...DALTON...FARMERSTOWN...WALNUT CREEK...MOUNT EATON AND
  WINESBURG

LAT...LON 4048 8217 4067 8216 4067 8212 4099 8213
      4099 8215 4106 8215 4106 8233 4142 8231
      4151 8198 4135 8197 4135 8187 4127 8187
      4127 8169 4099 8168 4098 8165 4046 8167
TIME...MOT...LOC 0555Z 267DEG 45KT 4095 8241 4045 8246

$$

LOMBARDY
3 follow-up statements
000 
WWUS51 KCLE 090606
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
105 AM EST WED JAN 9 2008

OHC075-093-103-169-090700-
/O.CON.KCLE.SV.W.0003.000000T0000Z-080109T0700Z/
WAYNE OH-HOLMES OH-MEDINA OH-LORAIN OH-
105 AM EST WED JAN 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EST
FOR LORAIN...MEDINA...HOLMES AND WAYNE COUNTIES...

AT 1253 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 18 MILES SOUTH OF ROCHESTER TO 23 MILES
SOUTHWEST OF GLENMONT...OR ALONG A LINE EXTENDING FROM 6 MILES WEST
OF ASHLAND TO MOUNT VERNON...MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WELLINGTON...SOUTH AMHERST...OBERLIN...AMHERST...LORAIN...WEST
SALEM...SPENCER...LAGRANGE...NASHVILLE...SHEFFIELD...ELYRIA...
CONGRESS...SHREVE...NORTH RIDGEVILLE...LODI...GRAFTON...EATON
ESTATES...BURBANK...AVON LAKE...AVON...KILLBUCK...WESTFIELD CENTER...
WOOSTER...GLORIA GLENS PARK...CRESTON...CHIPPEWA-ON-THE-LAKE...
BRIARWOOD BEACH...HOLMESVILLE...MILLERSBURG...SMITHVILLE...
FREDERICKSBURG...SEVILLE...MEDINA...APPLE CREEK...BRUNSWICK...
ORRVILLE...RITTMAN...MARSHALLVILLE...BERLIN...WADSWORTH...DALTON...
MOUNT EATON...WALNUT CREEK...DOYLESTOWN...FARMERSTOWN AND WINESBURG

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EST
WEDNESDAY MORNING FOR NORTHEASTERN OHIO AND NORTHWEST PENNSYLVANIA.

LAT...LON 4048 8217 4067 8216 4067 8212 4099 8213
      4099 8215 4106 8215 4106 8233 4142 8231
      4151 8198 4135 8197 4135 8187 4127 8187
      4127 8169 4099 8168 4098 8165 4046 8167
TIME...MOT...LOC 0605Z 267DEG 45KT 4089 8224 4039 8231

$$

FITZ
000 
WWUS51 KCLE 090644
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
143 AM EST WED JAN 9 2008

OHC075-093-103-169-090700-
/O.CON.KCLE.SV.W.0003.000000T0000Z-080109T0700Z/
WAYNE OH-HOLMES OH-MEDINA OH-LORAIN OH-
143 AM EST WED JAN 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EST
FOR LORAIN...MEDINA...HOLMES AND WAYNE COUNTIES...

AT 138 AM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MARSHALLVILLE TO
FARMERSTOWN...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF
WOOSTER TO 11 MILES NORTHEAST OF COSHOCTON...MOVING EAST AT 50 MPH.

THERE WERE REPORTS OF TREES DOWN IN THE CITY OF LORAIN.


A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EST
WEDNESDAY MORNING FOR NORTHEASTERN OHIO AND NORTHWEST PENNSYLVANIA.

LAT...LON 4048 8217 4067 8216 4067 8212 4099 8213
      4099 8215 4106 8215 4106 8233 4142 8231
      4151 8198 4135 8197 4135 8187 4127 8187
      4127 8169 4099 8168 4098 8165 4046 8167
TIME...MOT...LOC 0643Z 267DEG 45KT 4091 8161 4041 8169

$$

FITZ
000 
WWUS51 KCLE 090658
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
158 AM EST WED JAN 9 2008

OHC075-093-103-169-090708-
/O.EXP.KCLE.SV.W.0003.000000T0000Z-080109T0700Z/
WAYNE OH-HOLMES OH-MEDINA OH-LORAIN OH-
158 AM EST WED JAN 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR LORAIN...MEDINA...HOLMES AND
WAYNE COUNTIES EXPIRES AT 200 AM EST...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EST
WEDNESDAY MORNING FOR NORTHEASTERN OHIO AND NORTHWEST PENNSYLVANIA.

LAT...LON 4048 8217 4067 8216 4067 8212 4099 8213
      4099 8215 4106 8215 4106 8233 4142 8231
      4151 8198 4135 8197 4135 8187 4127 8187
      4127 8169 4099 8168 4098 8165 4046 8167
TIME...MOT...LOC 0658Z 267DEG 45KT 4091 8136 4041 8145

$$

FITZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 11:57 PM EST, 58 minutes earlier.

Area forecast discussion, Jan 8, 11:57 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1157 PM EST TUE JAN 8 2008

.SYNOPSIS...
LOW PRESSURE OVER MICHIGAN WILL MOVE INTO QUEBEC ON WEDNESDAY. A COLD
FRONT EXTENDING FROM THE LOW WILL MOVE ACROSS THE REGION TONIGHT.
HIGH PRESSURE WILL MOVE NORTHEAST INTO THE OHIO VALLEY WEDNESDAY
INTO WEDNESDAY NIGHT. ANOTHER LOW PRESSURE WILL MOVE NORTHEAST
THROUGH THE LOWER GREAT LAKES LATE THURSDAY NIGHT AND EARLY FRIDAY
BRINGING ANOTHER COLD FRONT ACROSS THE AREA.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
COLD FRONT KNOCKING ON OUT WESTERN DOOR AT THIS TIME. MODERATE TO
HEAVY RAIN CONTINUES TO MOVE NORTHEAST ACROSS THE AREA THIS
EVENING PRODUCING RAINFALL RATES OF ABOUT A HALF AN INCH AN HOUR
AT TIMES. FLOOD ADVISORIES HAVE BEEN ISSUED FOR CRAWFORD COUNTY
OHIO AND MARION COUNTY TO ACCOUNT FOR SOME MINOR NUISANCE
FLOODING. ADDITIONAL RAINFALL AMOUNTS OF BETWEEN ONE HALF AND
THREE QUARTERS OF AN INCH OF RAIN CAN BE EXPECTED ACROSS THE
CENTRAL AND WESTERN AREAS OF THE FORECAST AREAS. EXTREME EAST WILL
SEE UP TO A HALF AN INCH.

WINDS CONTINUE TO BE GUSTY ACROSS THE AREA BUT APPEAR THEY WILL
DIMINISH JUST BEFORE FRONT PASSES THROUGH THE AREA. THE WINDS WILL
THEN PICK BACK UP AGAIN AFTER THE FRONT PASSES THROUGH. SO...WILL
CONTINUE WITH THE WIND ADVISORIES WHERE THEY ARE ALREADY POSTED.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
LINGERING SHOWERS IN THE EAST SHOULD END QUICKLY DURING THE
MORNING...THEN HIGH PRESSURE BEGINS TO BUILD IN. GUSTY WINDS TO
AROUND 45KTS STILL LIKELY IN THE MORNING IN THE COLD ADVECTION
BEHIND THE FRONT SO WILL KEEP THE ADVISORY GOING IN THE EAST AT
LEAST THROUGH NOON. WEAK RIDGE MOVES ACROSS WEDNESDAY NIGHT AND
THE WEATHER SHOULD BE DRY WEDNESDAY NIGHT AND EARLY THURSDAY.
BRING SOME RAIN BACK INTO THE AREA THURSDAY AFTERNOON IN ADVANCE
OF ANOTHER LOW. NAM...GFS AND ECMWF DIFFER ON THE LOCATION OF THE
LOW...GENERALLY FROM NE OHIO TO JUST NORTH OF LAKE ERIE. ANY OF
THE SOLUTIONS WOULD INDICATE THAT WESTERN AREAS COULD MIX WITH
SNOW LATE THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
GENTLE CHANGE TO A COLDER PATTERN CONTINUES FROM FRIDAY THROUGH
THE WEEKEND AS LONG WAVE TROUGH BECOMES MORE ESTABLISHED ACROSS
MUCH OF THE EASTERN TWO THIRDS OF THE COUNTRY. FRIDAY WILL FEATURE
THE LEFTOVERS FROM THURSDAY NIGHT/S SYSTEM. WRAP AROUND MOISTURE
AND A SECONDARY TROUGH ROTATING THROUGH WILL KEEP THE POPS AT
CHANCE TO LIKELY. MARGINAL TEMPS FOR LAKE EFFECT. WEST FLOW WOULD
PLACE INLAND PA IN THE BEST SPOT. TRANSITION TO/MIX WITH SNOW
SHOWERS AS COLDER AIR WORKS IN. THIS COLD AIR ADVECTION WILL MAKE
FORECAST HIGHS AROUND 40 LOW CONFIDENCE AND COULD VARY BY SEVERAL
DEGREES.

HIGH PRESSURE NUDGES SOUTHWARD FROM CANADA GOING INTO THE WEEKEND
AND ADDITIONAL ENERGY DIGS INTO THE MEAN TROUGH LATE IN THE
WEEKEND.  THIS DEVELOPS A LOW ACROSS THE SOUTHEAST U.S.  MOST OF THE
GUIDANCE SHOWS AN INVERTED TROUGH EXTENDING OUR WAY...WITH THE 12Z
GFS ACTUALLY DEVELOPING A SFC LOW.  HAVE KEPT CLOSER TO THE MAJORITY
OF THE GUIDANCE INCLUDING THE ENSEMBLES AND KEPT PRECIP CHANCES AT
THE CHANCE LEVEL.  UNCERTAINTIES GREAT TOWARD TUESDAY WITH DIFFERENT
SOLUTIONS REGARDING HOW FAST THE NEXT SYSTEM SCOOTS ACROSS THE
NORTHERN PLAINS...BUT LEANING TOWARD HIGH PRESSURE/FAIR WEATHER FOR
NOW.  TEMPS FRIDAY THROUGH THE WEEKEND...SEASONABLE.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
COLD FRONT CROSSING FAR WESTERN OHIO AND MOVG ENE ABOUT 50 KNOTS.
WIND SHIFT AND STRONG WIND GUSTS WILL ACCOMPANY FRONT AS IT
CROSSES TAF SITES EARLY THIS MORNING. WILL ALREADY BE THROUGH TOL
FDY AND MFD BY 06Z AND ONLY TAKE 2-3 HOURS TO CLEAR EASTERN SITES.
THUNDER POSSIBLE BUT WOULD BE AT MOST A RUMBLE OR THUNDER OR A
QUICK FLASH AT ANY ONE SITE AND WILL LEAVE OUT OF TAFS UNLESS
SOMETHING MORE IMPRESSIVE DEVELOPS. LOWER CLOUDS WILL WRAP BACK
ACROSS THE AREA WITHIN AN HOUR OR TWO OF FROPA. WINDS WILL KEEP
UP INTO THE MORNING HOURS AS GRADIENT AND PRESSURE RISES ARE AT
THE MAXIMUM THEN GRADUALLY DIMINISH WED AFTRN. PLENTY OF DRY AIR
AND SUBSIDENCE WILL SPREAD IN WEDNESDAY AND CLEARING SHOULD SPREAD
FROM WEST TO EAST MORNING AND MIDDAY.

OUTLOOK...DEVELOPING SYSTEM FROM THE MIDWEST WILL EVENTUALLY MERGE
WITH A GULF MOISTURE AND WARM ADVECTION LATER THURSDAY AND
THURSDAY NIGHT. MVFR AND EVENTUALLY IFR CEILINGS WILL LIKELY
DEVELOP AND REDUCED VSBY WILL OCCUR DURING RAIN. MVFR CEILINGS MAY
LINGER THROUGH THE WEEKEND AS TROUGH DEEPENS ALOFT ALTHOUGH VSBY
SHOULD BE MAINLY VFR AS MOST OF THE PRECIPITATION WILL END.

&&

.MARINE...
LOW PRESSURE STILL WEST OF THE FORECAST AREA AND STILL FORECAST
TO MOVE THROUGH CENTRAL MICHIGAN TONIGHT. WINDS REMAIN OUT OF THE
SOUTH AT THE MOMENT BUT WILL GRADUALLY BECOME SOUTHWESTERLY
OVERNIGHT. AS EXPECTED...HAVENT SEEN GALES ON THE LAKE YET SINCE
ITS HARD TO MIX DOWN WINDS IN A WARM-ADVECTION REGIME BUT COLD
FRONTAL PASSAGE WILL ALLOW FOR MIXING AFTER MIDNIGHT. DUE TO HIGH
WINDS...WILL ALSO BE ISSUING A LOW WATER ADVISORY FOR THE WESTERN BASIN
AS IT APPEARS THAT LEVELS WILL DROP BELOW THE CRITICAL MARK EARLY
WEDNESDAY MORNING. WINDS WILL GRADUALLY TAPER OFF WEDNESDAY
EVENING AS A RIDGE MOVES OVER LAKE ERIE.

ANOTHER AREA OF LOW PRESSURE WILL MOVE THROUGH SOUTHERN LOWER
MICHIGAN EARLY FRIDAY MORNING AND DRAG A COLD FRONT ACROSS LAKE
ERIE. COULD SEE WINDS GET CLOSE TO GALES BUT WILL CAP AT 30 KNOTS AT
THIS POINT DUE TO SOME UNCERTAINTY IN THE EXACT TRACK OF THE LOW. A
TROUGH WILL REMAIN ACROSS THE LAKE THROUGH SATURDAY BEFORE A WEAK
RIDGE BUILDS OVER THE LAKE SATURDAY NIGHT. COULD SEE ANOTHER LOW
APPROACH LAKE ERIE LATE SUNDAY BUT AT THIS POINT IT APPEARS THE LOW
WILL REMAIN WELL SOUTH OF THE LAKE AND HAVE A MINIMAL IMPACT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 12 PM EST WEDNESDAY FOR OHZ010>014-020>023-
     031>033-038-089.
     WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR OHZ003-006>009-
     017>019-027>030-036-037-047.
PA...WIND ADVISORY UNTIL 12 PM EST WEDNESDAY FOR PAZ001>003.
MARINE...GALE WARNING UNTIL 4 PM EST WEDNESDAY FOR LEZ061-142>149-
     162>169.
     LOW WATER ADVISORY FROM 4 AM TO 4 PM EST WEDNESDAY FOR
     LEZ142>144-162>164.

&&

SYNOPSIS...RANDEL
NEAR TERM...LOMBARDY
SHORT TERM...RANDEL
LONG TERM...OUDEMAN
AVIATION...KOSARIK
MARINE...LEINS
Hazardous weather outlook, Jan 9, 12:54 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1254 AM EST WED JAN 9 2008

LEZ061-145-165>169-100600-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1254 AM EST WED JAN 9 2008

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>144-162>164-100600-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
1254 AM EST WED JAN 9 2008

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...LOW WATER ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO 4 PM
EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING
   LOW WATER ADVISORY

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ146>149-100600-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1254 AM EST WED JAN 9 2008

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 13 IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH
   GALE WARNING

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ010>014-020>023-031>033-038-089-PAZ001>003-100600-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1254 AM EST WED JAN 9 2008

...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...SEVERE THUNDERSTORM WATCH 13 IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY
   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>009-017>019-027-028-036-100600-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-MARION-
1254 AM EST WED JAN 9 2008

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ029-030-037-047-100600-
RICHLAND-ASHLAND-MORROW-KNOX-
1254 AM EST WED JAN 9 2008

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...SEVERE THUNDERSTORM WATCH 13 IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY
   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 8, 7:54 PM EST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
754 PM EST TUE JAN 8 2008

OHZ003-006>013-017>021-027>031-036>038-047-090500-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...UPPER SANDUSKY...
CAREY...BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...MARION...
MOUNT GILEAD...MILLERSBURG...MOUNT VERNON
754 PM EST TUE JAN 8 2008

...LOCALIZED FLOODING POSSIBLE...

A LARGE AREA OF MODERATE TO HEAVY RAIN WILL CONTINUE TO MOVE
NORTHEAST ACROSS THE REGION THIS EVENING. RAINFALL RATES OF UP TO
A QUARTER INCH AN HOUR CAN BE EXPECTED.

THE MODERATE TO HEAVY RAIN WILL LIKELY RUN OFF INTO STREAMS AND
RIVERS AND THIS WILL RESULT IN RISES IN WATER LEVELS. SOME STREAMS
AND CREEKS COULD REACH BANK FULL OR GO JUST OUT OF THEIR BANKS TO
PRODUCE SOME MINOR FLOODING.

IF YOU LIVE IN A FLOOD PRONE AREA...BE SURE TO MONITOR WATER
LEVELS AND TAKE MEASURES TO PROTECT LIFE AND PROPERTY.

STAY TUNED TO NOAA ALL HAZARDS RADIO OR YOUR FAVORITE WEATHER
SOURCE FOR THE LATEST DETAILS ON THE HEAVY RAIN.

LOMBARDY
Special weather statement, Jan 8, 10:49 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1049 PM EST TUE JAN 8 2008

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-090600-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1049 PM EST TUE JAN 8 2008

...GUSTY WINDS AND RAIN WILL CONTINUE...

A STRONG COLD FRONT WILL CONTINUE TO MOVE EAST ACROSS THE AREA
CAUSING GUSTY WINDS AS HIGH AS 50 MPH AT TIMES. THE COLD FRONT IS
EXPECTED TO BE ON A LINE FROM TOLEDO TO FINDLAY BY 1130 PM AND TO
A LINE FROM CLEVELAND TO MANSFIELD BY 1 AM IN THE MORNING AND
FINALLY TO ERIE AND YOUNGSTOWN BY 3 AM.

LOCALLY HEAVY DOWNPOURS CAN BE EXPECTED IN THE MODERATE TO HEAVY
RAIN THAT WILL CONTINUE OVER THE AREA THROUGH AT LEAST 3 AM IN THE
MORNING. THUNDERSTORMS WILL ALSO BE EMBEDDED IN THE SHOWERS AND
THE THUNDERSTORMS COULD PRODUCE GUSTY WINDS TO 50 MPH AS THEY MOVE
THROUGH THE AREA. RAINFALL RATES OF UP TO A HALF AN INCH AN HOUR
CAN ALSO BE EXPECTED WITH THE HEAVIEST DOWNPOURS.

PONDING OF WATER IS LIKELY ON ROADWAYS WHERE THERE IS POOR
DRAINAGE. BE ON THE LOOKOUT FOR THE HIGH WATER AREAS WHILE
TRAVELING OVERNIGHT TO AVOID HYDROPLANING.

SMALL STREAMS AND CREEKS WILL LIKELY REACH BANK FULL OVERNIGHT
WITH SOME MINOR FLOODING POSSIBLE...ESPECIALLY IN THE AREAS WHERE
THE HEAVIEST RAINFALL OCCURRED.

STAY TUNED TO NOAA ALL HAZARDS RADIO OR YOUR FAVORITE WEATHER
SOURCE FOR THE LATEST ON THIS WEATHER SITUATION.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 7:33 PM ESTRiver Flood WarningCLELucas, Wood4 days
Jan 8, 9:01 PM ESTAreal Flood AdvisoryCLECrawford6 hr
Jan 8, 9:06 PM ESTAreal Flood AdvisoryCLEMarion6 hr
Jan 8, 11:20 PM ESTRiver Flood WarningCLEMarion59 hr
Jan 9, 12:37 AM ESTSevere Thunderstorm WarningCLEAshland, Holmes, Knox, Morrow, Richland53 min
Jan 9, 12:45 AM ESTSevere Thunderstorm WarningCLEHuron45 min
Jan 9, 1:04 AM ESTSevere Thunderstorm WarningCLEErie26 min
Jan 9, 1:09 AM ESTRiver Flood WarningCLELake15 hr
Jan 9, 1:15 AM ESTSevere Thunderstorm WarningCLECuyahoga60 min
Jan 9, 1:39 AM ESTSevere Thunderstorm WarningCLEGeauga, Lake, Portage, Stark, Summit81 min
Jan 9, 1:55 AM ESTRiver Flood WarningCLELorain44 hr
Jan 9, 1:55 AM ESTRiver Flood WarningCLEOttawa, Sandusky, Wood63 hr
Jan 9, 2:19 AM ESTSevere Thunderstorm WarningCLEAshtabula, Mahoning, Trumbull86 min
Jan 9, 3:41 AM ESTHigh Wind WarningCLEAshtabula, Cuyahoga, Geauga, Holmes, Lake, Lorain and 7 more6 hr
Jan 9, 7:37 AM ESTRiver Flood WarningCLEHancock20 hr
Jan 9, 10:09 AM ESTRiver Flood WarningCLEMarion4 days
Jan 9, 11:13 AM ESTRiver Flood WarningCLELucas, Wood47 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.